Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2011, 3:47 PM CDT for Giles County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 4, 2011, 4:17 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS54 KOHX 042047
SVROHX
TNC055-042145-
/O.NEW.KOHX.SV.W.0344.110704T2047Z-110704T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 344 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MINOR
HILL...MOVING SOUTHEAST AT 12 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINOR HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3500 8722 3507 8723 3511 8721 3513 8721
3514 8720 3516 8721 3517 8720 3505 8693
3500 8695
TIME...MOT...LOC 2047Z 290DEG 10KT 3513 8718
$$
FORECASTER:BOYD1 follow-up statement
975
WWUS54 KOHX 042117
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON JUL 4 2011
TNC055-042127-
/O.CAN.KOHX.SV.W.0344.000000T0000Z-110704T2145Z/
GILES TN-
417 PM CDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3500 8722 3507 8723 3511 8721 3513 8721
3514 8720 3516 8721 3517 8720 3505 8693
3500 8695
TIME...MOT...LOC 2117Z 290DEG 10KT 3510 8708
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:44 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 4, 3:44 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT MON JUL 4 2011 .SHORT TERM (TUE-WED)... H5 TROF WL CONTINUE TO DROP SOUTH OVR THE AREA TNGT WITH ISO-SCT RW/TRW EXPECTED THIS EVE. ATM IS MORE UNSTABLE WITH DEEPER MOISTURE SOUTH. ISO SVR STORMS REMAIN POSSIBLE FOR HAIL AND DAMAGING WINDS. FURTHER NORTH...ISO RW/TRW- ACTIVITY EXPECTED THIS EVE. GFS MODEL SHOWS NOCTURNAL SYS DEVELOPING IN THE SOUTHERN PLAINS AROUND MIDNIGHT TNGT. SYS XPECTED TO MOVE E INTO W/SW MID TN OVERNIGHT WHERE DEEPER MOISTURE WL BE. WL KEEP HIGHER POPS S MID TN OVERNIGHT. H5 TROF AND SFC FNTL BDRY STALL OVR THE AREA TUE-WED. THE PERIOD WL FEATURE MORE CLOUDS WITH A CHC OF RW/TRW. GFS TEMPS TOO HIGH. VERY LITTLE WIND WITH THIS SYSTEM...NOT EXPECTING ORGANIZED SVR WEATHER ATTM. .LONG TERM (THU-MON)... H5 RIDGE OVR THE SOUTHERN PLAINS SHIFTS EAST WITH WARMER TEMPS LATE IN THE WEEK/WEEKEND. MOISTURE DECREASES BUT WL KEEP A SMALL CHC FOR MAINLY AFTERNOON ACTIVITY INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 89 71 90 / 30 50 40 20 CLARKSVILLE 70 89 68 90 / 30 50 30 20 CROSSVILLE 66 86 67 86 / 30 50 50 40 COLUMBIA 72 90 71 91 / 50 50 50 20 LAWRENCEBURG 71 90 70 92 / 50 50 50 40 WAVERLY 71 90 69 92 / 40 50 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 4, 12:14 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1214 PM CDT MON JUL 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1214 PM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
In the hours before
Special weather statement, Jul 4, 2:06 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT MON JUL 4 2011
TNZ056-093-042000-
PERRY-WAYNE-
206 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND WAYNE COUNTIES...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SARDIS...OR 16 MILES NORTH OF
SAVANNAH...MOVING EAST AT 15 MPH. IF YOU LIVE IN WAYNE COUNTY STAY
ABREAST OF THE WEATHER THIS AFTERNOON AS STORMS COULD QUICKLY BECOME
SEVERE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3502 8800 3530 8799 3531 8802 3539 8803
3541 8797 3543 8804 3545 8805 3549 8798
3556 8799 3546 8765 3544 8761 3542 8760
3542 8757 3518 8757 3501 8761
BOYDLocal storm report, Jul 4, 3:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LAWRENCEBURG 35.25N 87.34W
07/04/2011 E0.88 INCH LAWRENCE TN PUBLIC
&&
BBOYDLocal storm report, Jul 4, 3:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 1 W LAWRENCEBURG 35.25N 87.36W
07/04/2011 LAWRENCE TN EMERGENCY MNGR
DOWNED TREES AND POWER LINES ARE BLOCKING U.S. HWY 64
WEST OF LAWRENCEBURG.
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:29 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Macon, Robertson, Sumner and 3 more | 61 min |
| Jul 4, 2:06 PM CDT | Special Weather Statement | OHX | Wayne | 54 min |
| Jul 4, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 59 min |
| Jul 4, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 54 min |
| Jul 4, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 66 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.